The Diabetes Forum Support Community For Diabetics Online banner
1 - 5 of 5 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter · #1 ·
Is anyone aware of accelerated muscle loss associated with the use of any of the following medications?

JANUVIA (sitagliptin)
STEGLUJAN (ertugliflozin and sitagliptin)
TRADJENTA (linagliptin)
 

·
Super Moderator
Joined
·
2,049 Posts
Welcome to our site!

Considering that these meds are taken to treat diabetes (in which muscle loss is a side effect), I'm not aware of any widely-known effect of accelerated muscle loss with this class of drug (for example, the way Metformin is widely known to cause digestive issues for some people).

The best course of action, however, might be to modify other aspects of treatment so that these medications are minimal or unnecessary. When you were diagnosed, were you prescribed Metformin first (that's a typical standard of care)? Was Met not enough or were there complicating factors? Has your medical team discussed options in treating your diabetes or have they just thrust a prescription form in your direction?

It would be nice if you would consider introducing yourself more fully in our New Member Introductions forum. That will help us direct you to more helpful information.
 

·
Registered
Joined
·
3 Posts
Discussion Starter · #3 ·
thanks for the welcome!

i was first perscribed metformin, but over time, it was not enough. i was then prescribed tradjenta, but after taking it for a few months, i lost a lot of muscle mass. so, i stopped. then, my fasting glucose spiked, so my doctor prescribed pioglitizone and steglujan. my glucose is much better now, but i am losing muscle mass again.
 

·
Super Moderator
Joined
·
9,940 Posts
There have been class action lawsuits for rhabdomylsis associated with DPP-4 inhibitors as well as with Tradjenta, a combo DPP-4 and SGLT2 inhibitor and other diabetes meds. I took Januvia and Janumet for a little while a few years ago and didn't experience those effects but seemed to always have congestion. There is a pretty good list of potential side effects that I don't desire to deal with. To me it was more than worth a change in my diet to not need the drugs.
 
  • Like
Reactions: itissteve

·
Registered
Joined
·
3 Posts
Discussion Starter · #5 ·
There have been class action lawsuits for rhabdomylsis associated with DPP-4 inhibitors as well as with Tradjenta, a combo DPP-4 and SGLT2 inhibitor and other diabetes meds. I took Januvia and Janumet for a little while a few years ago and didn't experience those effects but seemed to always have congestion. There is a pretty good list of potential side effects that I don't desire to deal with. To me it was more than worth a change in my diet to not need the drugs.
thanks for pointing me to this. i was not aware of this. i will look this up.
 
1 - 5 of 5 Posts
Top